MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC FUSION TRIPLE LUMEN NEEDLE KNIFE; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WIHTOUT ACCESSORIES)

WILSON-COOK MEDICAL INC FUSION TRIPLE LUMEN NEEDLE KNIFE; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WIHTOUT ACCESSORIES)
Model Number G31539
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
During an endoscopic procedure, the physician used a cook fusion triple lumen needle knife.It was reported that during use, the blade remained implanted in the patient, detaching from the device.The customer opened the package and tested the device, all was good.Once in good position, in front of the papilla without too much bending, they inserted the device into the scope channel and the physician asked to deploy the needle, they started to cut the papilla, but the needle broke and stayed in the papilla.They removed the needle, took another system and they finished examination without problem.It was reported that no section of the device remained inside the patient's body, a piece of the needle detached, but no further information was provided on how it was retrieved.The initial reporter also stated that the patient did not require any additional procedures, and did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in a clear plastic bag.Provided with the return was an open pouch from the lot number provided in the report.The label matches the product returned.The photo provided shows a segment of the needle knife which remains imbedded in the tissue.Our laboratory evaluation of the product said to be involved confirmed the report.The product was returned with the handle lock loosened and with the handle retracted.A large amount of a red substance was noted within the distal catheter.The handle was advanced fully and a portion of the needle knife, measuring 3.5mm, remains attached.The needle knife has beaded at the fracture point and shows evidence of a cautery application (blackening of the needle knife).The detached portion of the needle knife was also included in the return, taped to the pouch.The detached portion measures 6.0mm.The distal end of the needle knife segment tip remains smooth and rounded and shows evidence of a cautery application (blackening of the needle knife).The proximal end of the broken fragment is also blacked and has beaded at the fracture point, corresponding to the distal end of the segment which had remained attached to the device.No portion of the needle knife appears to be missing.A product discrepancy or anomaly that could have contributed to this reported occurrence was not observed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our laboratory evaluation of the returned device confirmed the needle detached from the device.A definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.Needle knife breakage near the distal end can occur if the device is used with excessive cautery settings or if the needle makes contact with the distal end of the endoscope during a cautery application.The instructions for use direct the user: "before using this device, follow the recommendations provided by the electrosurgical unit manufacturer to ensure patient safety through the proper placement and utilization of the patient return electrode.Ensure a proper path from the patient return electrode to the electrosurgical unit is maintained throughout the procedure." the instructions for use caution the user: "when applying current, ensure the cutting wire is completely out of the endoscope.Contact of the cutting wire with the endoscope may cause grounding, which can result in patient injury, operator injury, a broken cutting wire, and/or damage to the endoscope." prior to distribution, all fusion triple lumen needle knives are subjected to a visual inspection and functional test to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.There have been no other similar occurrences reported during the time period reviewed.Therefore, this report represents an isolated occurrence.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.

Brand Name
FUSION TRIPLE LUMEN NEEDLE KNIFE
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WIHTOUT ACCESSORIES)
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27407
Manufacturer (Section G)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o¿brien
4900 bethania station rd
winston-salem, NC 27105
MDR Report Key22440276
Report Number1037905-2025-00504
Device Sequence Number4670136
Product Code KNS
UDI-Device Identifier00827002315396
UDI-Public(01)00827002315396(17)280206(10)W4912004
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K040981
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG31539
Device Catalogue NumberFS-PRECUT
Device Lot NumberW4912004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2025
Initial Report FDA Received Date07/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCOPE, UNKNOWN MAKE OR MODEL
Patient SexUnknown